Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 111, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 5, 2023, 2:01 PM CDT for George County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2023, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 5, 2023, 2:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County George County, MS
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WUUS54 KMOB 051901
SVRMOB
MSC039-051945-
/O.NEW.KMOB.SV.W.0111.230605T1901Z-230605T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
201 PM CDT Mon Jun 5 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern George County in southeastern Mississippi...
* Until 245 PM CDT.
* At 201 PM CDT, a severe thunderstorm was located 8 miles west of
Wilmer, or 8 miles southeast of Lucedale, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southern George County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3094 8844 3088 8842 3076 8841 3073 8847
3073 8873 3090 8879
TIME...MOT...LOC 1901Z 074DEG 10KT 3084 8850
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
718
WWUS54 KMOB 051928
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
228 PM CDT Mon Jun 5 2023
MSC039-051945-
/O.CON.KMOB.SV.W.0111.000000T0000Z-230605T1945Z/
George MS-
228 PM CDT Mon Jun 5 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTH CENTRAL GEORGE COUNTY...
At 228 PM CDT, a severe thunderstorm was located 6 miles southwest of
Lucedale, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central George County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3090 8862 3085 8856 3077 8851 3073 8851
3073 8873 3088 8878
TIME...MOT...LOC 1928Z 064DEG 9KT 3084 8865
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD553
WWUS54 KMOB 051938
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
238 PM CDT Mon Jun 5 2023
MSC039-051947-
/O.EXP.KMOB.SV.W.0111.000000T0000Z-230605T1945Z/
George MS-
238 PM CDT Mon Jun 5 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GEORGE COUNTY
WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 3090 8862 3085 8856 3077 8851 3073 8851
3073 8873 3088 8878
TIME...MOT...LOC 1937Z 074DEG 10KT 3084 8866
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:22 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 5, 1:22 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Mobile AL 122 PM CDT Mon Jun 5 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 122 PM CDT Mon Jun 5 2023 Showers and storms will develop across the area this afternoon and linger into the evening before ending. IFR vsby and mostly MVFR conditions cigs associated with most of the storms, as well as some strong gusty downdraft winds as well. Otherwise VFR conditions are expected to prevail through the period. Southeasterly winds 10 to 15 knots at time this afternoon, except more erratic and stronger gusts near showers and storms. /12 && .NEAR TERM... (Now through Tuesday) Issued at 122 PM CDT Mon Jun 5 2023 A large upper closed low pressure system off the New England coast will lift northward and deepen over Nova Scotia while an upper high pressure system remains stationary over the northern Great Plains and south central Canada. A weak upper trough extending southwest from the large upper low will remain over our region through the near term. More rounds of diurnally driven showers and thunderstorms will occur today and Tuesday with convection peaking during the afternoon and early evening hours. Deeper moisture returning to our western zones today will bring numerous afternoon showers and thunderstorms across our Mississippi zones, tapering off to isolated across our far eastern zones. The deeper moisture will become more equally distributed on Tuesday with scattered showers and thunderstorms expected area- wide. If a stronger updraft is able to develop, there could be some gusty winds, lightning, and small hail associated with it. High temperatures today and Tuesday will be a little cooler as a result of the increased convective coverage with highs ranging from the mid 80s along the coast to the lower 90s inland. Lows tonight will continue to range in the mid to upper 60s inland and lower 70s along the beaches. A LOW risk of rip currents is forecast through the period. /22/12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 65 87 67 89 69 91 68 90 / 10 30 0 30 10 50 30 30 Pensacola 69 84 70 86 73 89 71 89 / 10 30 10 20 10 50 30 30 Destin 72 85 73 86 75 88 73 88 / 10 30 10 20 10 40 30 30 Evergreen 64 90 65 91 67 93 65 90 / 10 30 20 40 20 50 20 20 Waynesboro 64 89 66 89 67 91 65 89 / 20 40 20 30 10 40 20 20 Camden 63 89 65 90 66 92 63 88 / 10 30 20 30 20 40 20 20 Crestview 64 90 65 91 68 94 66 92 / 10 30 0 30 20 50 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 5, 12:51 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1251 PM CDT Mon Jun 5 2023
ALZ263-264-051830-
Baldwin Central AL-Mobile Central AL-
1251 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of central Mobile and
west central Baldwin Counties through 130 PM CDT...
At 1251 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Downtown Mobile, moving
south at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Downtown Mobile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8797 3068 8800 3071 8798 3072 8798
3071 8799 3074 8802 3067 8802 3067 8803
3077 8803 3068 8804 3070 8809 3080 8804
3077 8791 3068 8792 3075 8793 3075 8795
3065 8793
TIME...MOT...LOC 1751Z 013DEG 5KT 3074 8800
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 1:15 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT Mon Jun 5 2023
ALZ263-051900-
Mobile Central AL-
115 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of west central Mobile
County through 200 PM CDT...
At 115 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 6 miles west of
Midtown Mobile, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Semmes, Tanner Williams and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3068 8841 3076 8841 3080 8821 3079 8819
3064 8812 3051 8840
TIME...MOT...LOC 1815Z 070DEG 16KT 3070 8824
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 1:18 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
118 PM CDT Mon Jun 5 2023
ALZ261-MSZ079-051900-
Mobile Inland AL-George MS-
118 PM CDT Mon Jun 5 2023
...Strong thunderstorms will impact portions of northwestern Mobile
and George Counties through 200 PM CDT...
At 118 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles north of Wilmer, or 12 miles east of
Lucedale, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucedale, Gulfcrest and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8860 3100 8843 3102 8843 3104 8824
3081 8817 3079 8825 3080 8841 3076 8841
3073 8854 3073 8867 3098 8877
TIME...MOT...LOC 1818Z 076DEG 14KT 3092 8838
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 5, 1:58 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
158 PM CDT Mon Jun 5 2023
ALZ261-263-MSZ075-076-079-051945-
Mobile Central AL-Mobile Inland AL-Perry MS-Greene MS-George MS-
158 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northwestern Mobile,
George, southeastern Perry and southern Greene Counties through 245
PM CDT...
At 156 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles south of Lucedale, moving west at 60 mph.
Other strong storms noted across the area as well.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucedale, Chunchula, Gulfcrest, McLain, Semmes and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
strong thunderstorm 6 miles south of Lucedale, moving west at 60 mph.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 8815 3082 8809 3073 8845 3074 8889
3091 8889 3091 8891 3116 8893
TIME...MOT...LOC 1856Z 076DEG 54KT 3083 8860
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:18 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Jun 5, 1:58 PM CDT | Special Weather Statement | MOB | George | 47 min |
| Jun 5, 2:51 PM CDT | Special Weather Statement | MOB | Stone | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.